MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA CRVD XLK INS 5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA CRVD XLK INS 5 12.5MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1581-15-112
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Joint Laxity (4526); Unspecified Musculoskeletal problem (4535)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent a right medial unicompartmental knee replacement many years ago (not a depuy implant).A number of years later the patient presented with a broken tibial component.At this time in 2015, the unicompartmental knee replacement was revised to a primary pfc femoral component with a stemmed tibial component (depuy cement was not utilised).The medial side of the tibia was bone grafted with an autograft and held in place with two k wires.Approximately 3 years after this "revision" the patient reports having been hit/ rammed by a cow and experienced some form of trauma around the medial aspect of the right knee.Patient has had progressively increasing pain, very specifically around the medial epicondyle of the femur.A decision was made to open the knee and investigate the cause and to look to change the bearing.On opening the knee, the synovial fluid was found to be blood stained.There also appeared to be traces of blackened metalosis (this has been attributed to the original uni knee which had broken as no metal on metal articulation was evident) a boney spur was evident around the medial epicondyle and there appeared to be wear to the poly bearing in the areas where this "spur" may have come into contact with the poly.The knee appeared to be a little lax in flexion vs extension.The boney spur was removed, the wound washed out and a slightly thicker insert implanted (from a 12.5mm cr curved to a 15mm cr curved plus insert) the knee appeared stable.Doi: unk 1st dor: 2015, 2nd dor: feb 18, 2022, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: device associated with this report was not received for examination.All available x-rays and photographs were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SIGMA CRVD XLK INS 5 12.5MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13684375
Report Number1818910-2022-04136
Device Sequence Number12023413
Product Code JWH
UDI-Device Identifier10603295063650
UDI-Public10603295063650
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1581-15-112
Device Catalogue Number158115112
Device Lot Number8025545
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer05/09/2022
05/13/2022
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date05/10/2022
05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA/OV/DOME PAT 3PEG,41; SIG C/R POROCOAT FEM RT SZ 5; SIG MOD TIB TRAY CEM COCR 5; SIGMA CRVD XLK INS 5 12.5MM; UNIVERSAL STEM 115X14MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale